Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 49, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 3, 1999, 7:38 PM CDT for Alfalfa County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 1999, 7:38 PM CDT (00:38 UTC)
- Expired
- May 3, 1999, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Alfalfa County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KOKC 040041 RRA TOROKC OKC003-040115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 738 PM CDT MON MAY 3 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA * UNTIL 815 PM CDT * AT 738 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 4 MILES SOUTHEAST OF ALINE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE ALINE...HELENA AND JET DOPPLER RADAR INDICATED THAT A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3646 9854 3646 9828 3677 9811 3678 9833 CMS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 3, 2:50 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT MON MAY 3 1999 NEGATIVELY TILTED TROF CONTINUES TO DIG SOUTHEASTWARD ACROSS THE SOUTHWEST US THIS AFTERNOON. AN INITIAL S/WV NOW MOVING ACROSS NEW MEXICO WILL CONT TO MOVE EAST NORTHEAST ACROSS THE TX PANHANDLE INTO WESTERN OK AND SOUTHERN KS THIS EVENING. A STRONGER WAVE JUST NOW CROSSING THE SEIRRA NEVADAS WILL QUICKLY DROP INTO THE BASE OF THE TROF LATER TONIGHT AND MOVE ACROSS THE AREA ON TUESDAY. AS ALL THIS IS HAPPENING A DRY LINE NEAR THE TX/OK BORDER WILL SLOWLY WORK ITS WAY EAST FOR THE FIRST PART OF THIS EVENING. AS STORMS BECOME ORGANIZED ALONG THE DRY LINE LATER THIS EVENING THEY WILL MOVE EASTWARD ACROSS THE STATE OVERNIGHT. THEY WILL PROBABLY ADVANCE AHEAD OF THE DRY LINE...WHICH SHOULD REMAIN ACROSS WESTERN OK OR RETREAT WESTWARD LATER THIS EVENING IN ANTICIPATION OF THE MAIN WAVE WHICH COMES OUT ON TUESDAY. AT THAT TIME THE DRY LINE WHICH WILL BE ALIGNED ALONG THE TX/OK BORDER AND THE PACIFIC COOL FRONT WHICH WILL BE TRAILING THE DRY LINE INITIALLY WILL MAKE THERE WAY INTO THE CENTRAL SECTIONS OF OK BY 18Z. AS THE OVERNIGHT AND EARLY MORNING CONVECTION CONT TO MOVE EAST EARLY TUESDAY MOST OF WESTERN AND PERHAPS CENTRAL OKLAHOMA WILL END UP DRY TUESDAY AFTERNOON. THINK THAT BEST CHANCES FOR AFTERNOON CONVECTION ON TUESDAY WILL BE FROM I-35 EASTWARD. WILL LIKELY KEEP SOME CHANCES IN CENTRAL AND SOUTHEAST TOMORROW AFTERNOON. OTHERWISE POPS ON TUESDAY WILL BE FOR LINGERING STORMS FROM TONIGHTS ACTIVITY. FOR THE EXTENDED MRF TRIES TO CLOSE THE UPPER CIRCULATION OFF AGAIN OVER THE CENTRAL U.S. AND BRINGS ANOTHER S/WV AROUND THE CIRCULATION ON THURSDAY. THINK THIS WILL JUST BRING SOME MID AND HIGH LEVEL CLOUDS TO THE AREA. THE CLOSED LOW SLOWLY MOVES EAST AFTER THAT AND LEAVES THE SOUTHERN PLAINS DRY WITH A WARMING TREND INTO THE WEEKEND. FCSTID = 30 OKC 65 77 52 70 / 70 50 10 0 HBR 61 78 48 74 / 60 30 0 0 SPS 64 81 52 77 / 60 40 0 0 GAG 55 75 45 68 / 30 20 0 0 PNC 63 77 50 68 / 70 50 10 0 DUA 65 78 53 73 / 60 50 20 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 3, 5:26 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT...CORRECTED ISSUANCE TIME...
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 3 W CYRIL OK TORNADO
05/03/99 CADDO
FMLocal storm report, May 3, 5:34 PM CDT, 2 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0526 PM HOBART OK .88 INCH HAIL
05/03/99 KIOWA
FMLocal storm report, May 3, 5:51 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3 S ROOSEVELT OK TORNADO
05/03/99 KIOWA
FMLocal storm report, May 3, 6:29 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM 5 S MINCO OK 4.50 INCH HAIL
05/03/99 GRADY
FMLocal storm report, May 3, 7:28 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 7 SS TUTTLE OK TORNADO
05/03/99 GRADY HOUSE DAMAGED
MULTIPLE INJURIES
JSLocal storm report, May 3, 7:31 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 7 S TUTTLE OK TORNADO
05/03/99 GRADY HOUSE DAMAGED
MULTIPLE INJURIES
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Caddo, Grady | 38 min |
| May 3, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 37 min |
| May 3, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 66 min |
| May 3, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Oklahoma | 43 min |
| May 3, 7:21 PM CDT | Tornado Warning | OUN | Alfalfa | 24 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 31 min |
| May 3, 7:42 PM CDT | Tornado Warning | OUN | Grady | 33 min |
| May 3, 7:51 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 39 min |
| May 3, 7:53 PM CDT | Tornado Warning | OUN | Canadian, Grady | 52 min |
| May 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 28 min |
| May 3, 8:12 PM CDT | Tornado Warning | OUN | Cleveland | 33 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 52 min |
| May 3, 8:26 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 34 min |
| May 3, 8:29 PM CDT | Tornado Warning | OUN | Blaine, Canadian, Kingfisher | 31 min |
| May 3, 8:31 PM CDT | Tornado Warning | OUN | Pottawatomie | 29 min |
| May 3, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 23 min |
| May 3, 8:48 PM CDT | Tornado Warning | OUN | Canadian, Logan, Oklahoma | 27 min |
| May 3, 8:54 PM CDT | Tornado Warning | OUN | Lincoln | 51 min |
| May 3, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 49 min |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Pottawatomie | 48 min |
| May 3, 9:06 PM CDT | Tornado Warning | OUN | Kingfisher | 24 min |
| May 3, 9:11 PM CDT | Tornado Warning | OUN | Logan | 49 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 44 min |
| May 3, 9:20 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie | 40 min |
| May 3, 9:28 PM CDT | Tornado Warning | OUN | Kingfisher | 32 min |
| May 3, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| May 3, 9:46 PM CDT | Tornado Warning | OUN | Garfield | 29 min |
| May 3, 9:52 PM CDT | Tornado Warning | OUN | Lincoln | 38 min |
| May 3, 9:53 PM CDT | Tornado Warning | OUN | Logan, Payne | 52 min |
| May 3, 9:55 PM CDT | Tornado Warning | OUN | Kingfisher | 35 min |
| May 3, 10:08 PM CDT | Tornado Warning | OUN | Canadian | 37 min |
| May 3, 10:09 PM CDT | Tornado Warning | OUN | Garfield | 51 min |
| May 3, 10:17 PM CDT | Tornado Warning | OUN | Noble | 28 min |
| May 3, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Major | 40 min |
| May 3, 10:20 PM CDT | Tornado Warning | OUN | Jackson, Tillman | 40 min |
| May 3, 10:24 PM CDT | Tornado Warning | OUN | Kingfisher | 36 min |
| May 3, 10:26 PM CDT | Tornado Warning | OUN | Lincoln | 34 min |
| May 3, 10:38 PM CDT | Tornado Warning | OUN | Major | 37 min |
| May 3, 10:41 PM CDT | Tornado Warning | OUN | Logan | 34 min |
| May 3, 10:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| May 3, 10:57 PM CDT | Tornado Warning | OUN | Garfield | 48 min |
| May 3, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| May 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 50 min |
| May 3, 11:12 PM CDT | Tornado Warning | OUN | Logan | 33 min |
| May 3, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 39 min |
| May 3, 11:38 PM CDT | Tornado Warning | OUN | Payne | 37 min |
| May 3, 11:40 PM CDT | Tornado Warning | OUN | Logan | 35 min |
| May 3, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 60 min |
| May 3, 11:55 PM CDT | Tornado Warning | OUN | Noble | 35 min |
| May 4, 12:09 AM CDT | Tornado Warning | OUN | Payne | 36 min |
| May 4, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Murray | 45 min |
| May 4, 12:31 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 44 min |
| May 4, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 46 min |
| May 4, 1:47 AM CDT | Tornado Warning | OUN | Hughes | 28 min |
| May 4, 6:15 AM CDT | Tornado Warning | OUN | Garfield, Noble | 30 min |
| May 4, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 49 min |
| May 4, 6:45 AM CDT | Tornado Warning | OUN | Kay, Noble | 45 min |
| May 4, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 42 min |
| May 4, 7:13 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 47 min |
| May 4, 7:28 AM CDT | Tornado Warning | OUN | Caddo, Grady | 47 min |
| May 4, 7:29 AM CDT | Tornado Warning | OUN | Kay | 31 min |
| May 4, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 49 min |
| May 4, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 49 min |
| May 4, 7:44 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| May 4, 7:49 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 41 min |
| May 4, 7:57 AM CDT | Tornado Warning | OUN | Lincoln | 33 min |
| May 4, 8:12 AM CDT | Tornado Warning | OUN | Payne | 48 min |
| May 4, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Logan, Noble, Payne | 47 min |
| May 4, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 47 min |
| May 4, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 42 min |
| May 4, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 42 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 50 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 43 min |
| May 4, 9:44 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 46 min |
| May 4, 10:11 AM CDT | Tornado Warning | OUN | Atoka | 34 min |
| May 4, 10:16 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 44 min |
| May 4, 11:34 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 26 min |
| May 4, 11:41 AM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 34 min |
| May 4, 11:47 AM CDT | Tornado Warning | OUN | Coal | 28 min |
| May 4, 12:00 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 30 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.